Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2002, 8:29 PM CST for Nacogdoches County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2002, 8:29 PM CST (02:29 UTC)
- Expired
- Mar 25, 2002, 9:30 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 8:38 PM CST | Hail 1 | Nacogdoches, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 260229
SVRSHV
TXC347-260330-
/NEW.KSHV.SV.W.0039.260228-260330/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST MON MAR 25 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
* UNTIL 930 PM CST
* AT 828 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF
NACOGDOCHES...OR ABOUT 8 MILES NORTH OF LUFKIN...MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NACOGDOCHES AT 845 PM CST
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO AN INCH AND A HALF
IN DIAMETER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 930 PM CST.
LAT...LON 3153 9483 3147 9458 3161 9437 3170 9442
3183 9454What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:45 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 25, 6:45 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CST MON MAR 25 2002 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ACROSS LA PORTIONS...AS WELL AS EXTREME SW TIER OF AR...AND EAST TX LAKES. SCATTERED LINE OF RAPIDLY DEVELOPING THUNDERSTORMS...FROM MAGNOLIA AR TO SHV TO LFK...ALREADY BECOMING SEVERE...AND LINE MAY FILL IN. DEVELOPING LINE OF THUNDERSTORMS TO THE WEST AS WELL IN COLD AIR. THIS LINE NOT EXPECTED TO BE SEVERE...BUT SMALL COLD AIR HAIL IS POSSIBLE. VII .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:27 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 63 min |
| Mar 25, 8:21 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 39 min |
| Mar 25, 9:04 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.